Alert archive / Maine / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jun 11, 2006, 5:19 AM EDT for Hancock County, Maine. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2006, 5:19 AM EDT (09:19 UTC)
- Expired
- Jun 11, 2006, 7:15 AM EDT
- In force
- 116 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Hancock County, ME
The radar
The Caribou radar (KCBW), 158 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 110926 FFWCAR MEC009-111115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 519 AM EDT SUN JUN 11 2006 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... HANCOCK COUNTY IN SOUTHEAST MAINE THIS INCLUDES THE CITY OF ELLSWORTH * UNTIL 715 AM EDT * AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS PRODUCING FLASH FLOODING ACROSS HANCOCK COUNTY. DOPPLER RADAR ESTIMATES INDICATES RAINFALL RATES OF OVER ONE INCH PER HOUR. THE TOWNS OF AMHERST...EASTBROOK...MARIAVILLE...AND FRANKLIN WILL BE AFFECETD...AS WELL AS US ROUTE 9 AND 179. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4436 6854 4451 6804 4516 6809 4493 6836 $$ DUDA/HEWITT
2 follow-up statements
000 WGUS71 KCAR 111018 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 610 AM EDT SUN JUN 11 2006 MEC009-111115- HANCOCK ME- 610 AM EDT SUN JUN 11 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR HANCOCK COUNTY... AT 608 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAIN PRODUCING FLASH FLOODING ACROSS HANCOCK COUNTY. DOPPLER RADAR RAINFALL ESTIMATES INDICATE RAINFALL RATES OF ONE TO ONE AND ONE HALF INCHES OF RAIN PER HOUR OCCURRING ACROSS THE WARNING AREA...ESPECIALLY NEAR THE TOWNS OF MARIAVILLE...WALTHAM...EASTBROOK...AND FRANKLIN...AS WELL AS THE ROUTE 200 CORRIDOR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4436 6854 4451 6804 4516 6809 4493 6836 $$ DUDA
000 WGUS71 KCAR 111109 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 707 AM EDT SUN JUN 11 2006 MEC009-111117- HANCOCK ME- 707 AM EDT SUN JUN 11 2006 ...THE FLASH FLOOD WARNING FOR EASTERN HANCOCK COUNTY EXPIRES AT 715 AM EDT... AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED MODERATE RAINFALL MOVING ACROSS THE COAST OF HANCOCK COUNTY NEAR BAR HARBOR AND WINTER HARBOR. RAINFALL AMOUNTS WILL BE ON THE ORDER OF ONE HALF TO THREE QUARTERS OF AN INCH. LAT...LON 4436 6854 4451 6804 4516 6809 4493 6836 $$ HEWITT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:55 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 11, 3:55 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 355 AM EDT SUN JUN 11 2006 .SYNOPSIS...LOW PRESSURE OVER THE GULF OF MAINE WILL SLOWLY TRACK INTO NEW BRUNSWICK TONIGHT AND SUNDAY AND THEN CONTINUE NORTHEAST THROUGH THE MARITIMES SUNDAY NIGHT AND MONDAY. HIGH PRESSURE AT THE SURFACE WILL GRADUALLY PRESS IN FROM THE WEST TUESDAY AND WEDNESDAY AS A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE REMAINS IN THE NORTHEAST. && .SHORT TERM /TODAY THROUGH MONDAY/... ISSUED FLW FOR NRN/CNTL PENOBSCOT COUNTY TIL 11Z DUE TO 24 RAFL GOING ABV FFG. MLT COMING W/2.42 INCHES/24 HRS W/FFG SHOWING 2.4 INCHES FOR MEZ005 OVER 24 HRS. LATEST RADAR IMAGERY SHOWING MODERATE TO HEAVY RAFL MOVING S ACROSS PISCATAQUIS & PENOBSCOT COUNTIES. THIS RAFL WILL MOVE ACROSS DOWNEAST AREAS EARLY THIS MORNING & THEN INTO THE COASTAL WATERS. COULD SEE ANOTHER .25-.50 INCHES OF RAFL. THIS COULD LEAD TO SOME MINOR FLOODING OF SMALLER STREAMS & BROOKS. HYDROVIEW DATA SHOWING SOME SMALLER STREAMS RISING BUT WELL W/IN THEIR BANKS. WE WILL MONITOR THING THIS MRNG. AS FAR AS THE FCST GOES...USED A BLEND APCH W/THE USE OF THE RUC EARLY ON AS IT APPEARS TO HANDLING THIS THE BEST PER RADAR & SATL IMAGERY. NAM & GFS TOO FAR E & N W/THEIR RESPECTIVE PRECIP SHIELDS. LOOKING FOR RA TO TRANSITION OVER TO SHRA THIS MORNING AS STACKED LOW SLOWLY PULLS NE. LIKELY TO CATEGORICAL POPS WIND DOWN TO HIGH CHC POPS BY AFTERNOON AS LOW PULLS FURTHER AWAY. INSTABILITY PARAMETERS NOT ALL THAT IMPRESSIVE W/MODIFIED SOUNDINGS SHOWING CAPES IN CNTL & DOWNEAST AREAS NEAR 200 J/KG. LAPSE RATES MEAGER NEAR 5.5C/KM. DID NOT INCLUDE TSRA IN THE GRIDS AS WE FEEL CLOUDS WILL LIMIT INSOLATION FOR THE MOST PART. THIS WILL NEED TO BE WATCHED BY THE DAYCREW HOWEVER AS ANY SUN COULD AID IN INSTABILITY AS SHORT RANGE GUIDANCE TO POINT TO COOLING IN MID LVLS W/WEAK LLVL WARMING. ONLY MADE SOME SLIGHT ADJUSTMENTS TO TODAY/S TEMPS. TONIGHT INTO MONDAY...LOW CONTINUES TO PULL AWAY W/UPPER TROF AXIS STILL MOVING ACROSS THE CWA. DECIDED TO KEEP MENTION OF SHRA IN THERE W/HIGHEST CHCS COMING ON MONDAY AS VORTICITY MAX RIDES THROUGH THE CWA. ONCE AGAIN...INSTABILITY PARAMETERS NOT IMPRESSIVE...SO TSRA LEFT OUT ATTM. HAD TO MAKE SOME ADJUSTMENTS TO THE DEWPOINTS & BRING THEM UP AS LLVL SHOULD REMAIN MOIST. ONCE AGAIN SLIGHT ADJUSTMENTS WERE MADE TO THE TEMPS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... SHORT WAVE WILL BE EXITING OFF TO THE EAST MONDAY EVENING. COULDNT RULE OUT SOME LINGERING SHOWERS EARLY MONDAY NIGHT BUT KEPT POPS MAINLY SLIGHT CHANCE CATEGORY. ANOTHER IN A SERIES OF WEAK SHORT WAVES WILL CROSS THE FORECAST AREA DURING TUESDAY BUT AGAIN WILL KEEP POPS NO HIGHER THAN SLIGHT CHANCE WITH MODELS SHOWING LITTLE IN THE WAY OF MOISTURE. NO CHANGES MADE BEYOND TUESDAY NIGHT EXCEPT TO TWEAK WEDNESDAY MORNING GRIDS TO TRANSITION WITH SOME MINOR CHANGES TO TUESDAY NIGHT TIME FRAME. WILL NEED TO KEEP AN EYE ON THINGS FOR MID WEEK PERIOD REGARDING THE EVENTUAL TRACK OF REMNANTS OF THE TROPICAL TYPE SYSTEM. LATEST RUN OF THE OPERATIONAL GFS TAKES THE SYSTEM NORTHEAST EARLY NEXT WEEK AND TO THE SOUTH OF NOVA SCOTIA BY EARLY THURSDAY. THIS WOULD RESULT IN LITTLE SIGNIFICANT IMPACT TO THE FA. LATEST CANADIAN GLOBAL IS FURTHER WEST AND CLOSER TO THE COAST. IF CANADIAN GLOBAL WERE TO VERIFY FA COULD BE IN FOR SIGNIFICANT RAIN LATER WEDNESDAY AND INTO THURSDAY WHICH COULD LEAD TO POTENTIAL HYDROLOGICAL ISSUES CONSIDERING THE SIGNIFICANT RAINS OF THE PAST FEW WEEKS. && .AVIATION... IFR FOR KBGR THIS MORNING & THEN CIGS WILL CLIMB TO MVFR AFT 12Z & THEN LOOKING VFR CONDITIONS BY 18Z. ACROSS THE NRN TAF SITES...MVFR THROUGH THIS MRNG & THEN A JUMP TO VFR BY MID TO LATE MRNG. WOULD NOT BE SURPRISED TO SEE CIGS DROP BACK TO MVFR AS SHRAS MOVES BACK THROUGH THE NERN CWA EARLY THIS AFTERNOON. && .MARINE... SHORT TERM...KEPT THINGS PRETTY MUCH AS THEY ARE. ONLY SIGNIFICANT CHG WAS TO LOWER SEAS A FOOT BY LATER THIS AFTERNOON AS LATEST WNA HAD SEAS GOING BLO SCA LVLS AFT 18Z. WNA WAS RIGHT ON AT 06Z PER THE OBS AT 44027 & 44034. THINGS WILL CONTINUE TO SUBSIDE TONIGHT INTO MONDAY AS THE LOW PULLS AWAY & WINDS GO MORE NWLY. LONG TERM: NO HEADLINES EXPECTED EARLY IN THE PERIOD. AGAIN WILL HAVE TO KEEP AN EYE ON WHAT HAPPENS TO THE REMNANTS OF TROPICAL TYPE SYSTEM BY MID WEEK SINCE IT COULD RESULT IN INCREASING WINDS/SEAS LATER WEDNESDAY AND THURSDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 PM TODAY. && SHORT TERM/MARINE...HEWITT LONG TERM/MARINE...DUDA AVIATION...WEITLICH/HEWITT
Hazardous weather outlook, Jun 11, 4:39 AM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 439 AM EDT SUN JUN 11 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-120845- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 439 AM EDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL CONTINUE ACROSS THE REGION TODAY AND INTO TONIGHT. ALTHOUGH NO SIGNIFICANT RAINFALL IS EXPECTED TODAY AND TONIGHT SOME PONDING OF WATER ON AREAS ROADS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE REMNANTS OF A TROPICAL SYSTEM CURRENTLY IN THE GULF OF MEXICO IS EXPECTED TO MOVE NORTHEAST BY MID WEEK. AT THE PRESENT TIME IT APPEARS AS IF THE SYSTEM WILL MOVE TOWARD EASTERN NOVA SCOTIA LATER WEDNESDAY AND THURSDAY. HOWEVER...A TRACK FURTHER WEST COULD BRING THE POTENTIAL FOR SIGNIFICANT RAINS TO PARTS OF THE REGION LATER WEDNESDAY NIGHT AND INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS OR ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN CARIBOU. DUDA
Nearby
Flash Flood Warnings in Maine, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.